MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 10H/RIGHT 214MM; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 10H/RIGHT 214MM; PLATE, FIXATION, BONE
Model Number 239.992
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.No facility contact available; initial reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date, a revision surgery was scheduled due to a possible refracture and or non-union.The construct originally implanted was implanted off-label.The revision surgery was scheduled for (b)(6) 2019 and will be performed by another surgeon.Original implant date was (b)(6) 2019.It is unknown if the re-scheduled surgery has occurred.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 239.990, lot 7678882: part manufacture date: may 12, 2014.Manufacturing location: elmira.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp medial proximal tibia plate 10h/right 214mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: the plate was received broken into two pieces with the transverse fracture located at the second combi-hole.No other issues were identified with the returned plate.Dimensional inspection showed the relevant dimensions were conforming.The relevant drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause could be determined.It is possible that condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During investigation of the returned devices it was noted the plate as broken.Concomitant devices: cortex screw (part 214.838, lot 9202997, 9271477, l888929, quantity 3); cortex screw (part 214.840, lot l663008, quantity 1); locking screw (part 212.212, lot 9201970, quantity 1); screw (part/lot unknown, quantity 1).

Brand Name
4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 10H/RIGHT 214MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8724930
Report Number8030965-2019-65574
Device Sequence Number1729269
Product Code HRS
UDI-Device Identifier10886982163998
UDI-Public(01)10886982163998
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number239.992
Device Catalogue Number239.990
Device Lot Number7678882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 05/26/2019
Supplement Date Received by Manufacturer08/15/2019
10/02/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/15/2019
10/11/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø4.5 SELF-TAP L38 SST; CORTSCR Ø4.5 SELF-TAP L38 SST; CORTSCR Ø4.5 SELF-TAP L38 SST; CORTSCR Ø4.5 SELF-TAP L40 SST; LOCKSCR Ø5 SELF-TAP L36 SST; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;